Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2005, 2:53 PM EDT for Crawford County, Pennsylvania. It was in force for 70 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 13, 2005, 4:03 PM EDT
- In force
- 70 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:24 PM EDT | TSTM WND DMG | 5 E Conneautville, PA | TREES DOWNED BY WINDS ESTIMATED AT 60 MPH. |
| Jul 13, 3:30 PM EDT | TSTM WND DMG | Saegertown, PA | TREES DOWN |
| Jul 13, 3:30 PM EDT | TSTM WND DMG | Saegertown, PA | TREES DOWNED |
| Jul 13, 3:42 PM EDT | TSTM WND GST 60 | 5 E Conneautville, PA | BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 131857
SVRCLE
PAC039-132000-
/O.NEW.KCLE.SV.W.0135.050713T1853Z-050713T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT WED JUL 13 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 400 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.
THESE STORMS WERE LOCATED OVER CENTRAL CRAWFORD COUNTY AND WERE
NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE SPRINGS...
LINESVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
4185 8041 4185 8012 4171 7990 4170 7990
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 131932
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT WED JUL 13 2005
PAC039-132000-
/O.CON.KCLE.SV.W.0135.000000T0000Z-050713T2000Z/
CRAWFORD PA-
330 PM EDT WED JUL 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR
CRAWFORD COUNTY...
AT 321 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS
STORM WAS LOCATED NEAR MEADVILLE...AND MOVING NORTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINESVILLE...
CAMBRIDGE SPRINGS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED 5 MILES EAST OF
CONNEAUTVILLE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
4185 8041 4185 8012 4171 7990 4170 7990
$$
LOMBARDY000
WWUS51 KCLE 132003
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED JUL 13 2005
PAC039-132012-
/O.EXP.KCLE.SV.W.0135.000000T0000Z-050713T2000Z/
CRAWFORD PA-
402 PM EDT WED JUL 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN
ALLOWED TO EXPIRE AT 400 PM EDT...
THE THUNDERSTORM CLUSTERS KNOCKED DOWN A FEW TREES IN THE SAEGERTOWN
AREA OF CRAWFORD COUNTY.
LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
4185 8041 4185 8012 4171 7990 4170 7990
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 13, 2:41 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 241 PM EDT WED JUL 13 2005 .SHORT TERM(TONITE THRU FRI)... RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP. && .LONG TERM(FRI NITE THRU WED)... WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE THRU SUN WITH CONTD CHC FOR SHRA/TSRA. RDGG SHOWING FOR MON SO WL DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT WK CDFNT MAY AFFECT AREA. && .AVIATION (18Z-18Z)... BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...
Hazardous weather outlook, Jul 13, 6:27 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT WED JUL 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 627 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.